Hello- for the past 3 months I have been taking amitiza for my ibs in combination with dulcolax. After months of not seeing results from other medications, this actually worked! I am no longer chronically constipated, and my doctors are considering dropping the dosage given my progress. HOWEVER in those 3 months, I have put on a significant amount of weight- about 12lbs. I began seeing a nutritionist for this issue, as it has been horrendous. I do not fit into any of my clothes and am completely devastated with myself. I am a very healthy person, I exercise and do strength training 5-6 times a week and eat around 1800 calories (5'2 female). This has been what I have always done and maintained a healthy weight. But that all went downhill since I began amitiza. I know many people do not experience weight gain as a side effect, but in a rare case is it possible? Do you believe my weight gain could be associated with taking amitiza every day?
I LOOOOOVE Amitiza. It works like a dream, and is the first thing I have found to relieve my SEVERE constipation, but my insurance won't cover it.
I have seen no remarks about Amitiza weight gain, *however,* a common side effect IS bloating. And with bloating comes water weight.
Just something to think about!
I just started taking this, and I have gained 5 lbs in 3 days. I had lost 15 lbs in the past 3 months and I'll be darned if I am going to gain it all back. I am not seeing enough process to deal w weight gain.
I have been taking amitiza for two months. I wondered the same thing as I have gained 10 lbs.
I’ve been in Amitiza supplemented with Dulcolax, Pericolace, extra stool softeners, and now Lactulose. I have gained 12 pounds that is the most stubborn pounds that will not budge. My stomach is always so bloated on top of the extra weight leaves me so uncomfortable. I can’t say anything I’m doing has really been successful. All I know is I want the weight off but it says not stop taking Amitiza if still taking Percocet. I’m not clear why. I see a new Gastroenterologist on Tuesday and so hope she can help. Reading other stories confirms my belief about Amitiza.
I have been on Amitiza for 5 plus years and found each year I gain 5 to 7 pounds do the math that is way to much. The top of my stomach is so big and fatty it sticks out further than my boobs. It is ugly and I do sit ups exercise and nothing works. I have seen a decrease in the effects of the drug helping me go any easier or more often. I am thinking about taking a break from the med.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 26 Nov 2011 • 1 answer
Updated 13 Dec 2018 • 9 answers
Updated 7 Jul 2014 • 1 answer
Amitiza - Why won't it work?? Seems like for a 40$ copay, it should take less than 4 caps to do the?
Updated 5 Sep 2017 • 1 answer
Updated 21 Feb 2018 • 1 answer